Your friend is expiriencing tachycardia, which is a fancy name for a faster than normal heart rate. Just a high heart rate can be indicitive of several possible problems but without more information it's impossible to say what is causing it. Tachycardia can be dangerous because it means the heart is working harder than it should be. Your friend should make an appointment with a doctor for an evaluation.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I m sixteen years old. and about a year ago, this thing happened to me that was so wierd. I was sitting down, with a couple of friends when my heart started racing as though i just ran a mile! like it was beating super fast. it lasted about maybe less than a minute. That was the first time i experienced it. After that Ill get it sometimes out of the blue, usually when I laugh, then my heart just starts going. I panic, and probably that just makes it beat faster but idk, i dont feel dizzy, or anything. theres no pain. i just put my hand to my heart and its beatingggg suppeerrrr fastt. im scared. its happened about 5 times already? in about a year or a lil more. But sometimes ill hold my breath and then my heart rate goes back to its normal way, doesnt always work tho. Any idea what it might be???
I am 28 and weigh about 135. I am generally very healthy. Last nite I was walking up the stairs and my heart rate went out of control....I could see my heart beating through my chest. I felt fine other then my high heart rate. Today im experiencing horrible heart burn. Can you give me an idea what this may be or if i need to see my doctor.
I ve been experiencing what I can only describe as a fluttering of my heart. It isn t painful at all, no chest constrictions. Yet every minute or so it does feel as if everything kind of slows, then makes me take a deep breath, followed by a slight feeling of light headiness. I am a 32 year old male, active, in good health. My friends are urging emergency care, yet I don t wish to overreact. I have been told in the past by my physician that I have a slightly enlarged heart, and so I don t feel this may be too far outside of regular. Though I have not experienced this before, and it has been since last night. I only had one cup of coffee this morning so I don t believe it s caffeine related. Anyway, any advice would be welcome.
My mother is 72 years old and had a cardiac ablation performed around February 21 for atrial fibrillation. It became complicated with a nick in her artery and she was hospitalized for 5 days afterward. Since then she has had 5 episodes of a rapid heart rate and has been hospitalized for this 4 additional times, and is currently in the hospital. The doctors want to do another cardiac ablation but I am worried as the doctor told her the reason she was having so many issues now is because the heart is irritated and needs to heal and could take an additional 8 weeks to heal. Wouldn t another procedure irritate it more?
My rest heart rate is typically around 100 and my blood pressure is typically very good. I am now taking Bisoprol 5mg for atrial tachycardia. My last read had my rest heart rate at 94 but my blood pressure has dropped to 101/57. Should I be concerned?
I HAD BACK SURGERY LAST MAY 22, 2013. EVER SINCE THEN I HAVE BEEN VERY ILL WITH TACHYCARDIA, FATIGUE TO A POINT OF NOT BEING ABLE TO FUNCTION. I REALLY FEEL LIKE I M DYING. I FEEL LIKE I CAN T GET MY BREATH SOMETIMES. I HAVE TO LIE DOWN A LOT. I HAVE BEEN TO MANY DOCTORS & HOSPITALS, BUT THEY HAVEN T BEEN ABLE TO FIND ANYTHING WRONG WITH ME. BUT MY HUSBAND & I ARE AT OUR WITS END. THE DOCTOR DID A LUMBAR FUSION . TITANIUM WAS USED. THANK YOU, LINDA DRIGGERS, PARIS, TX.
I am a 23 year old female, studying medicine. For past 8 months, i have been having some episodes of heart 'dysfunctions' that now have turned constant. I need help in knowing what is the condition. It started last may when one day i started feeling so weak that i just could not get up and was having a splitting headache, when i measured my BP was 90/55mmHg ( before it was always 120/80mmHg). I was having palpitations, bradycardia at times, tachycardia at times, extreme weakness, sweating ( especially on scalp) after sleeping after headache. I was also having light sleep. Slowly, these episodes became constant. Now I am feeling weak all times, light headed if sitting or standing for long, headache (thumping with constant heaviness), inability to sleep, tightness in chest, chest pain sometimes, tachycardia at any normal activity (walking, doing some tidy up), BP is still low. I also get dry cough on breathing sometimes. So i got a holter done for 24 hours, got following: - sinus tachycardia( 110- 120) almost all day with some normal rate in between, my heart rate dropped to 50 in middle of night ( reason causing me to wake up from sleep and not to sleep again) and it remained like that for 3 hours - average pulse -81 - my heart rate jumped to 179 per min when i climbed stairs ( 9 floors, easily climbed by others), breathing became laboured, headache with blacking out sensations ( i did not faint though) - I have some abnormalities in lead I, II and III ( looks like left axis deviation as lead I is showing highest peaks and is moving away from III ) even the avL and avF looks weird, QTc>450ms is 47%, no ST deviation, no T wave abnormalities I also have tachypnea (26-28 per min) and accentuation of Pulmonary part of second heart sound. I also have slight edema on my feet ( bluish tinge) I also did a blood work up, I do not have thyroid problems or anemia I need some advice on what i might be having, so as to proceed further on treatment.
Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...
My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he was sent to a neurologist and his meds checked. Since Oct. the symptoms have become worse and now...
Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...